MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-12-40-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil would not detach.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm in the iliac artery with a max diameter of 15 mm and a 7 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that on (b)(6) 2024, the patient underwent peripheral artery right internal iliac aneurysm treatment.The first spring coil was qc-14-40-3d, which could be deployed and detached smoothly through the catheter to the lesion location.After selecting qc-12-40-3d for the second spring coil, the delivery was normal.When it was detached after it was in place, it was found that the spring coil could not be detached.Then the spare detachment point was broken off, but it could not be detached.After two more attempts, it still could not be detached.The surgeon was afraid that being unable to detach for a long time would have an impact on the patient, so he slowly withdrew the spring coil and replaced it with the same type of spring coil for embolization.It was successfully delivered and detached.After the operation, the patient's vital signs were stable.It was reported non-detachment occurred.There was no instant detacher used in the procedure.There were four manual attempts made at detachment via hypotube.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that according to the surgeon's description, everything went smoothly during delivery and no difficulties were encountered.It was just that the detachment was difficult.¿no pushwire¿damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: an axium implant coil was returned for analysis.The axium implant coil was returned within the introducer sheath.Upon inspection the axium implant coil pushwire was found to be broken at load indicator with release wire extending from broken end.Upon further inspection the pushwire was found to be kinked within introducer sheath at ~75.8cm and at ~137.6cm from proximal end.This is indicative manual detachment attempts were made.The coin was found not against the lumen stop.The shield coil was found intact with blood residue.The implant coil was found to be already detached and not returned.No other anomalies were observed.Based on the analysis performed, the customers report of ¿non-detachment¿ was unable to be confirmed as the pusher was returned with the implant coil already detached and not returned.The likely cause for the non-detachment are the bends and kinks found on the pu sher, causing the release wire to become stuck.The pusher was found bent/kinked.Possible causes for pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18896162
Report Number9612164-2024-01243
Device Sequence Number6410355
Product Code KRD
UDI-Device Identifier00847536037960
UDI-Public00847536037960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberQC-12-40-3D
Device Catalogue NumberQC-12-40-3D
Device Lot Number224718888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer03/14/2024
Not provided
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/03/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale